|AZT side effets and options
Dec 10, 2004
Hey Brians or Keith.
Thanks for the great work
Here the history: I was diagnosed hiv + in May 1997. I am actually on meds with Combivir and Sustiva (started this combo in January 2001 and very compliant) I also take pravachol (meds side effects) to lower cholesterol and also zantac/pantaloc because of hiatus hernia. However since almost a year I am experimenting extreme fatigue, tired all the time, difficulty to concentrated, dizziness, headaches numbness. I have also been diagnosed recently with a mild cervical dsyfunction due to work related with overuse of computer and repetitive movements and been off work for about 5 months now. I also after many readings through the body site and many other sites, think I have anemia. My last blood count show absolute CD4 of 440, absolute CD8 of 0.48 and Cd4/CD8 ratio of 0.91. All the other blood results are in the normal range except the Trigyclerides of 4.31 and the HEMATOLOGY. Hemoglobin of 13.1, hetatocrit of 0.374, WBC count of 3.3, RCB count of 3.40, MCV of 109.8 and MCH of 38.4 and MCHC of 349. So all the hematology results are lower or higher which is showing some signs of anemia or problems related to AZT. Previous blood work in the past year or so always show hemoglobin in the range 12.5 to 13.5 I talked to my doctor about this, he also suggest to switch AZT to Ziagen which I dont want because of the possible dangerous effects of that drug (you know when you start with it, I am having nightmare about it etc. So the dilema is I am feeling to stop the therapy for a while going off meds. for a while switching Sustiva for Kaletra for a week and stop all meds for a few months. I have been on treatment for over 4 years with that combo and I think my body need a rest. I have also having troubles sleeping major insomnia with Sustiva. I was on Temazapan for almost 3 years and during the past 4 months I was able to stop Temazapan and sleep without any sleeping pills without problems but since 1 month I have major problems sleeping, have to show off at the emerg. and they prescribed me Ativa which I have started for 6 days now but dont want to become addicted to than one also. What do you think is the best option for me at this point??? I dont wannna go with D4t or DDi because of Lipoatrophy problems etc. I have been on D4t for 2 years previous to this combo. I have one previous treatment interrupion in 2000 for about 1 year and lowest my CD4 count were ever was about 190-200 and VL about 20,000. What do you think. I need second advice and opinions. Thanks so much and sorry for the mistakes first language is French.
| Response from Dr. Henry
I don't advise stopping meds if the CD4 count has ever been < 200 in most cases. Your anemia is mild so it is unclear whether that alone is a major factor with your fatigue. Switching to abacavir (or tenofovir) is an option depending on past history of drug resistace. The hypersensitivity reaction can be carefully watched for and only occurs in around 5% of patients so that abacavir switch is a solid option (? improve the anemia and perhaps subtle mitochondrial dysfunction). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Balls After Mutual Masturbation Sign Of HIV AIDS
- Tingling In Fingers After Giving Handjob Worried I Have HIV
- White Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- How Do I Get Rid Of Vaginal Pain After Sex?
- How Long After Sex Do Symptoms Of A Std Occur?
- How Long Does Fluconazole Stay In Your Body?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.